Format

Send to

Choose Destination
Seizure. 1996 Jun;5(2):153-6.

Tiagabine and non-convulsive status epilepticus.

Author information

1
Department of Neurological Science, Walton Centre for Neurology and Neurosurgery, Liverpool, UK.

Abstract

Three patients who developed clinical evidence of non-convulsive status epilepticus while on high doses of the investigational antiepileptic drug, tiagabine are reported. This apparently paradoxical phenomenon developed when the tiagabine dose was increased to 48 mg/day in one patient, and to 60 mg/day in two other patients, in combination with other antiepileptic drugs. Seizure control improved following reduction in tiagabine dose in one patient and discontinuation of tiagabine in the two others. The observation raises the possibility of a clinically relevant paradoxical epileptogenic effect of GABA-ergic drugs such as tiagabine.

PMID:
8795133
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center